Alert archive / California / Coastal Flood Statements in 2013

Coastal Flood Statement 2, NWS San Diego, CA

January 7, 2013San Diego County, California

NWS San Diego, CA issued this coastal flood statement at Jan 7, 2013, 10:59 PM PST for San Diego County, California. It took effect at Jan 10, 2013, 5:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2013, 10:59 PM PST (06:59 UTC)
In effect from
Jan 10, 2013, 5:00 AM PST
Expired
Jan 9, 2013, 1:51 AM PST
In force
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2452 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

383 
WHUS46 KSGX 080659
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1059 PM PST MON JAN 7 2013

...MINOR COASTAL FLOODING POSSIBLE THURSDAY THROUGH SATURDAY...

.HIGH ASTRONOMICAL TIDES AND ELEVATED SURF WILL BRING THE
POTENTIAL FOR MINOR COASTAL FLOODING ALONG PORTIONS OF THE
IMMEDIATE COAST EACH MORNING THURSDAY THROUGH SATURDAY...WITH THE
GREATEST THREAT FRIDAY MORNING AS TIDES AND SURF PEAK.

CAZ042-043-081400-
/O.NEW.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1059 PM PST MON JAN 7 2013

...LOCAL COASTAL FLOODING EACH MORNING THURSDAY THROUGH SATURDAY DUE 
TO VERY HIGH ASTRONOMICAL TIDES AND A LARGE NORTHWEST SWELL AND SURF...

* COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW IS
  EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING BEACH
  PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND LAGOONS.
  TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF PACIFIC COAST HIGHWAY
  NEAR SUNSET AND SEAL BEACHES.

* LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN
  DIEGO AND ORANGE COUNTIES.

* TIMING...EACH MORNING THURSDAY THROUGH SATURDAY. 

* TIDES...HIGH TIDES FOR SAN DIEGO: 
          THURSDAY...724 AM PST AT 7.30 FT 
          FRIDAY.....811 AM PST AT 7.38 FT 
          SATURDAY...856 AM PST AT 7.20 FT

          HIGH TIDES FOR NEWPORT BAY:
          THURSDAY...722 AM PST AT 6.84 FT
          FRIDAY.....809 AM PST AT 6.90 FT
          SATURDAY...855 AM PST AT 6.73 FT

* IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL     
  SWINGS WILL LIKELY CAUSE MODERATE BEACH EROSION...ESPECIALLY  ON   
  FRIDAY IN COMBINATION WITH THE ELEVATED SURF.

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

SS/HARRISON
4 follow-up statements
817 
WHUS46 KSGX 081320
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 AM PST TUE JAN 8 2013

...MINOR COASTAL FLOODING POSSIBLE THURSDAY THROUGH SATURDAY...

.HIGH ASTRONOMICAL TIDES AND ELEVATED SURF WILL BRING THE
POTENTIAL FOR MINOR COASTAL FLOODING ALONG PORTIONS OF THE
IMMEDIATE COAST EACH MORNING THURSDAY THROUGH SATURDAY...WITH THE
GREATEST THREAT FRIDAY MORNING AS TIDES AND SURF PEAK.

CAZ042-043-082200-
/O.CON.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
520 AM PST TUE JAN 8 2013

...LOCAL COASTAL FLOODING EACH MORNING THURSDAY THROUGH SATURDAY DUE 
TO VERY HIGH ASTRONOMICAL TIDES AND A LARGE NORTHWEST SWELL AND SURF...

* COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW 
  IS EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING 
  BEACH PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND 
  LAGOONS. TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF THE PACIFIC 
  COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES. 

* LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN 
  DIEGO AND ORANGE COUNTIES. 

* TIMING...EACH MORNING THURSDAY THROUGH SATURDAY.

* SURF...SURF OF 8 FEET OR HIGHER WILL BE POSSIBLE ALONG WEST-FACING
  BEACHES THURSDAY AND FRIDAY.

* TIDES...HIGH TIDES FOR SAN DIEGO...
          THURSDAY...724 AM PST AT 7.30 FT.
          FRIDAY.....811 AM PST AT 7.38 FT. 
          SATURDAY...856 AM PST AT 7.20 FT. 

          HIGH TIDES FOR NEWPORT BAY...           
          THURSDAY...722 AM PST AT 6.84 FT.           
          FRIDAY.....809 AM PST AT 6.90 FT.        
          SATURDAY...855 AM PST AT 6.73 FT.

* IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL 
  SWINGS WILL LIKELY CAUSE MODERATE BEACH EROSION...ESPECIALLY 
  ON FRIDAY IN COMBINATION WITH THE ELEVATED SURF. 

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
078 
WHUS46 KSGX 082159
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
159 PM PST TUE JAN 8 2013

...MINOR COASTAL FLOODING AND MODERATE OR GREATER BEACH EROSION POSSIBLE
THURSDAY THROUGH SATURDAY MORNING...

.SOME OF THE HIGHEST SPRING TIDES OF 2013 WILL BE OCCURRING THIS
WEEK. AT THE SAME TIME...A LARGER WEST NORTHWEST SWELL WILL BE
IMPACTING SOUTHERN CALIFORNIA. THERE IS THE POTENTIAL FOR
MINOR COASTAL FLOODING EACH MORNING FROM THURSDAY THROUGH
SATURDAY. THERE IS ALSO THE POSSIBILITY THAT BEACH EROSION DURING
THESE TIMES WILL BE MODERATE OR GREATER DUE TO HIGH SURF. THE
GREATEST THREAT WILL OCCUR FRIDAY MORNING BETWEEN 7 AM AND 10 AM
WHEN THE HIGHEST HIGH TIDE AND THE HIGHEST SURF COINCIDE. 

CAZ042-043-090600-
/O.CON.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
159 PM PST TUE JAN 8 2013

...MINOR COASTAL FLOODING AND MODERATE OR GREATER BEACH EROSION POSSIBLE
THURSDAY THROUGH SATURDAY...DAY MORNING...

* COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW 
  IS EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING 
  BEACH PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND 
  LAGOONS. TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF THE 
  PACIFIC COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES. 

* LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN 
  DIEGO AND ORANGE COUNTIES. 

* TIMING...EACH MORNING THURSDAY THROUGH SATURDAY MORNING.

* SURF...FREQUENT BREAKERS 7 FEET OR HIGHER ALONG WEST FACING
  BEACHES THURSDAY AFTERNOON THROUGH SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT LOS PATOS HIGHWAY BRIDGE...
  5.8 FT AT 823 PST THURSDAY MORNING...
  5.8 FT AT 910 PST FRIDAY MORNING...AND
  5.7 FT AT 956 PST SATURDAY MORNING.
                             
* TIDES...HIGHEST ASTRONOMICAL TIDES   AT NEWPORT BAY ENTRANCE...
  6.8 FT AT 722 AM THURSDAY MORNING...
  6.9 FT AT 809 PST FRIDAY MORNING...AND 
  6.7 FT AT 855 PST SATURDAY MORNING.

* TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN CLEMENTE...
  6.7 FT AT 709 PST THURSDAY MORNING...
  6.8 FT AT 756 PST FRIDAY MORNING...AND 
  6.6 T AT 841 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT LA JOLLA...
  6.8 FT AT 714 PST THURSDAY MORNING...
  6.9 FT AT 801 PST FRIDAY MORNING...AND 
  6.7 FT AT 847 PST SATURDAY MORNING.

* TIDES...HIGHEST ASTRONOMICAL TIDES AT POINT LOMA...
  6.7 FT AT 715 PST THURSDAY MORNING...
  6.8 FT AT 802 PST FRIDAY MORNING...AND
  6.6 FT AT 847 PST SATURDAY MORNING.

* TIDES...HIGHEST ASTRONOMICAL TIDES AT IMPERIAL BEACH...
  6.8 FT AT 724 PST THURSDAY MORNING...
  6.9 FT AT 811 PST FRIDAY MORNING...AND
  6.7 FT AT 856 PST SATURDAY MORNING.

* TIDES...HIGHEST ASTRONOMICAL TIDES  AT SAN DIEGO BROADWAY PIER...
  7.3 FT AT 724 PST THURSDAY MORNING...
  7.4 FT AT 811 PST FRIDAY MORNING...AND 
  7.2 FT AT 856 PST SATURDAY MORNING.

* IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL 
  SWINGS WILL LIKELY CAUSE MODERATE OR GREATER BEACH EROSION...
  ESPECIALLY FRIDAY MORNING.  

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO


BALFOUR
306 
WHUS46 KSGX 090504
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
904 PM PST TUE JAN 8 2013

...MINOR COASTAL FLOODING AND MODERATE OR GREATER BEACH EROSION
POSSIBLE THURSDAY THROUGH SATURDAY MORNING...

.SOME OF THE HIGHEST SPRING TIDES OF 2013 WILL BE OCCURRING LATE THIS
WEEK. AT THE SAME TIME...A LARGE WEST-NORTHWEST SWELL
BUILD...GENERATING HIGH SURF AT AREA BEACHES. THERE IS THE
POTENTIAL FOR MINOR COASTAL FLOODING EACH MORNING FROM THURSDAY
THROUGH SATURDAY. THERE IS ALSO THE POSSIBILITY THAT BEACH EROSION
DURING THESE TIMES WILL BE MODERATE OR GREATER DUE TO THE
COMBINATION OF LARGE TIDAL SWINGS AND HIGH SURF. THE GREATEST
THREAT WILL OCCUR FRIDAY MORNING BETWEEN 7 AM AND 10 AM WHEN THE
HIGHEST HIGH TIDE AND THE HIGHEST SURF COINCIDE.

CAZ042-043-091400-
/O.CON.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
904 PM PST TUE JAN 8 2013

...MINOR COASTAL FLOODING AND MODERATE OR GREATER BEACH EROSION POSSIBLE
THURSDAY THROUGH SATURDAY MORNING...

* COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW 
  IS EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING 
  BEACH PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND 
  LAGOONS. TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF THE 
  PACIFIC COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES. 

* LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN 
  DIEGO AND ORANGE COUNTIES. 

* TIMING...EACH MORNING THURSDAY THROUGH SATURDAY MORNING.

* SURF...FREQUENT BREAKERS 7 FEET OR HIGHER ALONG WEST FACING 
  BEACHES THURSDAY AFTERNOON THROUGH SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT LOS PATOS HIGHWAY BRIDGE... 
  5.8 FT AT 823 PST THURSDAY MORNING... 
  5.8 FT AT 910 PST FRIDAY MORNING...AND 
  5.7 FT AT 956 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT NEWPORT BAY ENTRANCE... 
  6.8 FT AT 722 AM THURSDAY MORNING... 
  6.9 FT AT 809 PST FRIDAY MORNING...AND
  6.7 FT AT 855 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN CLEMENTE...
  6.7 FT AT 709 PST THURSDAY MORNING... 
  6.8 FT AT 756 PST FRIDAY MORNING...AND
  6.6 T AT 841 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT LA JOLLA... 
  6.8 FT AT 714 PST THURSDAY MORNING... 
  6.9 FT AT 801 PST FRIDAY MORNING...AND 
  6.7 FT AT 847 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT POINT LOMA...
  6.7 FT AT 715 PST THURSDAY MORNING...
  6.8 FT AT 802 PST FRIDAY MORNING...AND 
  6.6 FT AT 847 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT IMPERIAL BEACH...
  6.8 FT AT 724 PST THURSDAY MORNING... 
  6.9 FT AT 811 PST FRIDAY MORNING...AND 
  6.7 FT AT 856 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN DIEGO BROADWAY PIER...
  7.3 FT AT 724 PST THURSDAY MORNING... 
  7.4 FT AT 811 PST FRIDAY MORNING...AND
  7.2 FT AT 856 PST SATURDAY MORNING. 

* IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL
  SWINGS IN COMBINATION WITH HIGH SURF WILL LIKELY CAUSE MODERATE
  OR GREATER BEACH EROSION... ESPECIALLY FRIDAY MORNING.

$$

SS
400 
WHUS46 KSGX 090951
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
151 AM PST WED JAN 9 2013

...HIGH SURF AND MINOR COASTAL FLOODING POSSIBLE THURSDAY THROUGH 
SATURDAY...

.A COLD FRONT MOVING THROUGH THE AREA AND STRONG WINDS BEHIND THE
SYSTEM WILL GENERATE A LARGE WEST NORTHWEST SWELL OVER THE
COASTAL WATERS THURSDAY THROUGH SATURDAY. THIS SWELL IS FORECAST
TO CREATE HIGH SURF ALONG SAN DIEGO AND ORANGE COUNTY BEACHES.
HIGH SURF...COMBINED WITH HIGH ASTRONOMICAL TIDES...WILL CREATE
THE POTENTIAL FOR MINOR COASTAL FLOODING ALONG PORTIONS OF THE
IMMEDIATE COAST EACH MORNING THURSDAY THROUGH SATURDAY.
CONDITIONS ARE EXPECTED TO IMPROVE BY SATURDAY AFTERNOON AS SURF
AND TIDES LOWER.

CAZ042-043-092000-
/O.CAN.KSGX.CF.S.0002.130110T1300Z-130112T1900Z/
/O.NEW.KSGX.CF.Y.0001.130110T1300Z-130112T1900Z/
/O.NEW.KSGX.SU.Y.0002.130110T1300Z-130112T1900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
151 AM PST WED JAN 9 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 11 AM
PST SATURDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 11 AM PST
SATURDAY...

* COASTAL FLOODING...MINOR COASTAL FLOODING AND TIDAL OVERFLOW 
  IS EXPECTED. LOW-LYING AREAS ARE MOST SUSCEPTIBLE...INCLUDING 
  BEACH PARKING LOTS AND AREAS AROUND BAYS...HARBORS...AND 
  LAGOONS. TIDAL OVERFLOW MAY IMPACT SOME PORTIONS OF THE 
  PACIFIC COAST HIGHWAY NEAR SUNSET AND SEAL BEACHES. 

* WAVES AND SURF...7 TO 11 FEET SOUTH OF CARDIFF...6 TO 8 FEET 
  AT CARDIFF AND NORTH. HIGHEST SETS ON WESTERLY FACING BEACHES 
  LATE THURSDAY THROUGH EARLY FRIDAY.

* LOCATIONS...BEACHES AND OTHER LOW-LYING COASTAL AREAS OF SAN
  DIEGO AND ORANGE COUNTIES.

* TIMING...HIGH SURF 5 AM THURSDAY TO 11 AM PST SATURDAY. MINOR
  COASTAL FLOODING EACH MORNING THURSDAY THROUGH SATURDAY.

* TIDES...HIGHEST ASTRONOMICAL TIDES AT LOS PATOS HIGHWAY BRIDGE... 
  5.8 FT AT 823 PST THURSDAY MORNING... 
  5.8 FT AT 910 PST FRIDAY MORNING...AND 
  5.7 FT AT 956 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT NEWPORT BAY ENTRANCE... 
  6.8 FT AT 722 AM THURSDAY MORNING... 
  6.9 FT AT 809 PST FRIDAY MORNING...AND
  6.7 FT AT 855 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN CLEMENTE...
  6.7 FT AT 709 PST THURSDAY MORNING... 
  6.8 FT AT 756 PST FRIDAY MORNING...AND
  6.6 T AT 841 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT LA JOLLA... 
  6.8 FT AT 714 PST THURSDAY MORNING... 
  6.9 FT AT 801 PST FRIDAY MORNING...AND 
  6.7 FT AT 847 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT POINT LOMA...
  6.7 FT AT 715 PST THURSDAY MORNING...
  6.8 FT AT 802 PST FRIDAY MORNING...AND 
  6.6 FT AT 847 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT IMPERIAL BEACH...
  6.8 FT AT 724 PST THURSDAY MORNING... 
  6.9 FT AT 811 PST FRIDAY MORNING...AND 
  6.7 FT AT 856 PST SATURDAY MORNING. 

* TIDES...HIGHEST ASTRONOMICAL TIDES AT SAN DIEGO BROADWAY PIER...
  7.3 FT AT 724 PST THURSDAY MORNING... 
  7.4 FT AT 811 PST FRIDAY MORNING...AND
  7.2 FT AT 856 PST SATURDAY MORNING. 

* IMPACTS...FLOODING OF LOW-LYING AREAS IS POSSIBLE. LARGE TIDAL 
  SWINGS IN COMBINATION WITH HIGH SURF WILL LIKELY CAUSE 
  MODERATE OR GREATER BEACH EROSION... ESPECIALLY FRIDAY 
  MORNING. STRONG RIP CURRENTS WILL MAKE SWIMMING DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

JJT

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this coastal flood statement went out at Jan 7, 9:25 PM PST, 1 hour 34 minutes earlier.

Area forecast discussion, Jan 7, 9:25 PM PST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST MON JAN 7 2013

.SYNOPSIS...
FAIR WEATHER WILL PREVAIL THROUGH WEDNESDAY UNDER HIGH PRESSURE
ALOFT. LOCALLY GUSTY NORTHERLY WINDS WILL GRADUALLY SUBSIDE THROUGH
EARLY TUESDAY OVER PARTS OF SAN BERNARDINO AND RIVERSIDE COUNTY AND
THE SANTA ANA MOUNTAINS. WARMER TUESDAY...THEN ONSHORE FLOW WILL
BRING A COOLING TREND WEDNESDAY WITH AREAS OF COASTAL LOW CLOUDS AND
FOG. ANOTHER LOW PRESSURE TROUGH WILL DEVELOP OVER THE REGION BY
THURSDAY...ACCOMPANIED BY MORE SHOWERS AND COLDER WEATHER INTO THE
WEEKEND UNDER DRY...NORTHERLY FLOW ALOFT. SHOULD BE A GREAT WEEKEND
TO SHOW OFF THAT NEW WINTER WARDROBE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

PATCHY HIGH CLOUDS WERE DRIFTING OVER THE AREA FROM THE NORTH THIS
EVENING...OTHERWISE SKIES WERE CLEAR. THE 00Z SOUNDING AT MIRAMAR
HAD STRONG NE FLOW IN EXCESS OF 40 KTS ABOVE 5K FT. CONSIDERABLE
DRYING AND WARMING HAD TAKEN PLACE THROUGHOUT THE ENTIRE COLUMN.
SURFACE PRESSURE GRADIENTS WERE INCREASING OFFSHORE FROM THE GREAT
BASIN...BUT REMAINED WEAKLY ONSHORE TO THE LOWER DESERTS. MANY OF
THE REMOTE WIND GAGES HAD QUIETED DOWN...BUT STRONG GUSTS WERE STILL
OCCURRING OVER PORTIONS OF RIVERSIDE COUNTY...AND THE SANTA ANA
MOUNTAINS.

THE LOW PRESSURE CENTER RESPONSIBLE FOR OUR RAIN...SNOW...AND WIND
OVER THE PAST COUPLE OF DAYS IS SPINNING SE THROUGH NW MEXICO THIS
EVENING. TO THE WEST...A BROAD HIGH PRESSURE RIDGE HAS BUILT OVER
THE EAST PACIFIC FORCING HIGH CLOUDS AROUND ITS PERIPHERY AND SOUTH
INTO CA. THE RIDGE WILL SUBSIDE AND SPREAD EAST OVER CA THROUGH WED
AS ANOTHER COLD AREA OF LOW PRESSURE DROPS SOUTH FORM THE GULF OF
ALASKA. FAIR AND MILD AHEAD OF THE TROUGH...THEN COOLER WITH ONSHORE
FLOW AND AN INCREASING MARINE LAYER WED THROUGH THU. MODELS SHOW
LARGE HEIGHT/THICKNESS FALLS BY THU EVENING PUSHING SNOW LEVELS
BELOW 3000 FEET BY FRI MORNING. THE TROUGH WILL SWING EAST INTO THE
WEEKEND...BUT NORTHERLY FLOW ON THE WEST SIDE OF THE BROAD TROUGH
WILL CONTINUE BELOW AVERAGE TEMPS AND VERY CHILLY NIGHTS OVER THE
ENTIRE REGION.

THE WIND ADVISORY HAS BEEN LOWERED. A FEW AREAS WILL STILL
EXPERIENCE GUSTY WINDS INTO TUE MORNING...ESPECIALLY REMOTE AREAS IN
THE COACHELLA VALLEY NE OF THE I-10...BUT MOST SHOULD REMAIN BELOW
ADVISORY STRENGTH.

PRECIPITATION ON THU IS EXPECTED TO BE LIGHT WITH THE SYSTEM COMING
FROM THE NORTH...BUT IT WILL STILL HAVE A TAP ON SOME PACIFIC
MOISTURE...AND WITH THE VERY COLD AIR...IT COULD BE AN EFFICIENT
SNOW PRODUCER IN THE MOUNTAINS. THE GLOBAL MODEL STORM TOTAL PRECIP
IS QUITE MODEST OVER SOCAL...BUT THE LATEST WRFEMS SHOWS A POTENTIAL
OF AT LEAST THREE-QUARTERS OF AN INCH OF LIQUID EQUIVALENT IN THE
SAN BERNARDINO MTNS MOUNTAINS...AIDED BY STRONG...UPSLOPE FLOW.
LOOKS LIKE SKIERS WEATHER THIS WEEKEND WITH NEW NATURAL SNOW AND
PLENTY OF COLD AIR FOR MAKING SNOW AND PRESERVING EXISTING COVER.

&&

.AVIATION...
080420Z...SCT CLOUDS AT OR ABOVE 15000 FT MSL AND UNRESTRICTED
VISIBILITY THROUGH TUESDAY EVENING. LOCAL GUSTY N/NE WINDS TO 30 KT
WILL CONTINUE THROUGH AND BELOW THE PASSES AND CANYONS THROUGH
TUESDAY EVENING...STRONGEST TUE MORNING. MOD-STG UDDFS...LLWS...AND
ROTORS DOWNWIND OF THE SAN BERNARDINO MOUNTAINS MAY IMPACT
KRAL...KONT...KPSP...AND KTRM AT TIMES THROUGH TUE EVENING.

STRATUS/FOG MAY REDEVELOP TUESDAY NIGHT INTO WED MORNING. BASES WILL
LIKELY BE BELOW 800 FT MSL WITH WIDESPREAD VSBY 2SM OR
LESS...LOCALLY AS LOW AS 100 FT MSL WITH 1/4SM VSBY.

&&

.MARINE...
SWELL...SURF...AND WINDS HAVE SLOWLY BEEN DECREASING AND THE SMALL
CRAFT AND HIGH SURF ADVISORIES WILL BE ALLOWED TO EXPIRE AT 10 PM.
CONDITIONS WILL CONTINUE TO IMPROVE THROUGH TUESDAY.

A STORM SYSTEM ARRIVING THURSDAY WILL BRING ANOTHER ROUND OF GUSTY
WEST TO NORTHWEST WINDS...STEEP WIND WAVES...A LARGE NORTHWEST
SWELL...HIGH SURF...AND A CHANCE OF SHOWERS. GUSTY WINDS AND ROUGH
SEAS WILL LIKELY RESULT IN CONDITIONS HAZARDOUS FOR SMALL CRAFT. IN
ADDITION...LARGE ASTRONOMICAL TIDES COMBINED WITH THE BUILDING SWELL
AND SURF MAY PRODUCE COASTAL FLOODING AND MODERATE BEACH EROSION ON
THURSDAY. VERY HIGH TIDES WILL CONTINUE THE THREAT OF COASTAL
FLOODING FRIDAY AND SATURDAY MORNINGS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...COASTAL FLOOD STATEMENT FOR HIGH SURF AND POSSIBLE COASTAL
     FLOODING THURSDAY THROUGH SATURDAY...SEE LAXCFWSGX.

&&

PUBLIC...JAD
AVIATION/MARINE...SS
Hazardous weather outlook, Jan 7, 9:15 PM PST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 PM PST MON JAN 7 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-081430-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
915 PM PST MON JAN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

GUSTY NORTH TO NORTHEAST WINDS NEAR COASTAL FOOTHILLS AND THROUGH
AND BELOW PASSES AND CANYONS IN ORANGE...SOUTHWESTERN SAN
BERNARDINO...AND WESTERN RIVERSIDE COUNTIES WITH LOCAL GUSTS OF 40
MPH OVERNIGHT.

PATCHY FROST IS POSSIBLE IN WIND SHELTERED VALLEYS AND LOW SPOTS
INLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A COLD LOW
PRESSURE SYSTEM FROM THE NORTH IS EXPECTED TO BRING SHOWERS WITH
LOW SNOW LEVELS DOWN TO AROUND 2500 FEET...AND STRONG GUSTY WINDS.

FOR FRIDAY THROUGH THE WEEKEND...FROST AND FREEZING TEMPERATURES ARE
POSSIBLE. A COLD NORTH FLOW PATTERN WILL BRING LOCALLY STRONG GUSTY
NORTH TO NORTHEAST WINDS. OVERNIGHT LOW TEMPERATURES IN THE 20S IN
WIND SHELTERED PORTIONS OF THE LOWER DESERTS AND INLAND VALLEYS WITH
LOWS IN THE 30S IN WIND SHELTERED COASTAL AND WESTERN VALLEY AREAS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT NEEDED FOR THESE AREAS...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS...INCLUDING SNOWFALL AMOUNTS.

JAD

In the hours before

Local storm report, Jan 7, 9:55 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 PM PST MON JAN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     NON-TSTM WND GST 4 W LAKE ELSINORE       33.67N 117.39W
01/07/2013  M55.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            55 MPH WIND GUST AT EL CARISO RAWS

1143 AM     NON-TSTM WND GST 5 NE THOUSAND PALMS     33.87N 116.32W
01/07/2013  M52.00 MPH       RIVERSIDE          CA   MESONET

            SKY VALLEY MESONET HAD A GUST OF 52 MPH.

0116 PM     NON-TSTM WND GST 6 SE CORONA             33.81N 117.50W
01/07/2013  M46.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            LAKE MATHEWS RAWS GAGE HAD A GUST TO 46 MPH.

&&

JDANDR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:49 PM PSTCoastal Flood StatementSGXSan Diego24 min
Jan 8, 2:20 AM PSTHigh Wind WatchSGXRiverside, San Bernardino, San Diego25 hr
Jan 8, 8:19 AM PSTGale WatchSGX18 hr

Nearby

Coastal Flood Statements in California, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.